Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 25, 2021, 5:42 PM EDT for Osceola County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Oct 25, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
548
WWUS82 KMLB 252142
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Mon Oct 25 2021
FLZ053-252215-
Osceola FL-
542 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of east central Osceola
County through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holopaw, Forever Florida and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2806 8144 2804 8143 2803 8139 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2810 8143 2821 8086 2793 8087
2793 8133 2794 8135 2795 8134 2798 8138
2800 8139 2800 8142 2806 8146
TIME...MOT...LOC 2142Z 274DEG 23KT 2811 8104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 4:05 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 25, 4:05 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 405 PM EDT Mon Oct 25 2021 .DISCUSSION... Thru Tonight...Shortwave trough axis aloft combined with daytime heating and instability has generated scattered showers and storms, some with gusty winds. The upper support will weaken as the trough axis pushes SE of the area by sunset while at the same time we lose daytime heating. With the exception of lingering showers and possibly a storm across the south this evening, the convection should decrease notably in coverage and intensity by sunset. A frontal boundary will approach Lake and Volusia counties toward morning from the NW which may result in some status across the north but significant fog is not expected as a west breeze will be persistent. Tue...The front will push SE across the area during the day with winds veering only slightly, from W to WNW. This front will bring lower dewpoints and humidity across the north but the breezy offshore (WNW) flow will prevent any sea breeze. Morning clouds across the north will diminish and reveal mostly sunny skies. But more persistent stratocu will produce a partly sunny day across the south. Even so, with little chance for rain and a breezy offshore wind, high temperatures will soar near 90 along the coast from the Cape south. This will approach the Melbourne record of 90F from 1942. The other records are probably (hopefully) out of reach. Wednesday-Friday... Dry conditions will continue into the middle part of the week as the upper-level longwave pattern becomes much more meridional with a ridge/trough/ridge/trough pattern situated over CONUS. This will lead to a weak mid/upper level ridge to build poleward with the ridge situated over the Southeast and sandwiched between two strong mid/upper level troughs. With weak high pressure situated over the region, expect dry conditions to persist on Wednesday. The NBM has now caught up to the deterministic and MOS guidance and has trended quite a bit cooler on Wednesday. Could have lowered temperatures even more so as much of models indicate, however, wanted to maintain at least some consistency and opted to lower temps by a few degrees instead. Highs will reach the low-to- mid 80s. Lows will drop down around 60 degrees to near 70s degrees near the coast south of Cape Canaveral. After Wednesday, is when things will really start to get interesting for east-central Florida as multiple disturbances transit the region. Models appear to have sped up the timing of the system with a pre-frontal shortwave moving into east-central Florida by Thursday which will trigger numerous-to-widespread showers and thunderstorms across the area on Thursday. POPs have been capped around 80% with the best chance north of the Treasure Coast area as the shortwave moves through. Thursday could be an active day but a lot will depend on the timing of the main frontal system with the low pressure center tracking through the Mid- South and before pivoting towards the Northeast on Friday. A very good synoptic setup will be in place on Thursday into Friday as the mature wave deepens over eastern CONUs before decaying offshore. However, a lot will depend on the timing of the system and how much instability is available. For right now, the potential is there for strong-to-severe storms if we can get enough instability. Guidance indicated a strong 40kt southwesterly low-level jet, moderate-to-high shear, and decent mid- level lapse rates on Thursday, especially near the Treasure Coast. Expect highs in the low-to-mid 80s and lows in the low 60s to low 70s. The cold front will finally pass through the area on Friday which will bring the potential for isolated-to-scattered showers and storms, as the front moves from the northwest to southeast. The best chance for rain will remain near the Treasure Coast area with the front just north of the area. Cooler and drier air will follow with highs in the mid-to-upper 70s west-northwest of I-4 and the low 80s south-southeast. Saturday-Monday...(previous discussion) Dry/comfortable through the period as the eastern CONUS trough shears out as it drifts across the eastern CONUS/FL this weekend. Westerly post-frontal winds veer to NW-N Sun-Sun night and NE by next Mon as a large high pressure builds across the SE US and Florida. Weekend max temps in the 70s with mins in the 50s for all but the immediate Space and Treasure Coasts. On Mon, max temps warm to near 80F coast/L80s inland with mins U50s inland and L-M60s near the coast in developing onshore flow. && .AVIATION... Sct TSRA will affect many terminals through 00Z with potential for MVFR CIGs/VSBYs and gusty winds near 35 knots. Then VFR until 07Z or so when MVFR/IFR stratus is possible esp across northern sections as a frontal boundary approaches. Winds will remain W to WSW 5-8 mph tonight becoming WNW Tue and increasing 12-15 mph with gusts up to 25 mph. && .MARINE... Tonight/Tue...Deepening low pressure along the Carolina coast will continue to lift NE away from the area tonight. Tightening WSW pressure gradient will produce 12-15 knots nearshore and 15-20 knots offshore so will headline the offshore waters with a Caution. On Tue, a frontal boundary will push SE across the waters Tue resulting in winds veering out of the WNW 10-15 knots. Seas 2 ft close to shore due to the offshore (limited fetch) flow but build 4 to 5 ft well offshore. Tuesday-Friday... Boating conditions will deteriorate throughout the week with an upper level disturbance northeast of Florida. Winds will remain from the west-northwest at around 10-15kts building seas to 2-3 ft nearshore with up to 4-5 ft far offshore (20-60nm). A strong cold front will sweep across the region Thursday into Friday which will deteriorate sea conditions further. Winds will veer to the south-southwest on Thursday at 15-25kts, especially over the far offshore Atlantic waters. This will lead to larger swells with heights reaching 3-5 feet nearshore and around 6-8 feet far offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 87 60 81 / 10 0 0 0 MCO 72 88 62 84 / 10 10 0 0 MLB 72 91 63 83 / 10 0 0 0 VRB 72 91 63 84 / 20 10 0 0 LEE 72 87 59 84 / 10 0 0 0 SFB 72 88 59 82 / 10 0 0 0 ORL 72 88 61 83 / 10 10 0 0 FPR 71 90 63 84 / 20 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Kelly LONG TERM....Fehling
Hazardous weather outlook, Oct 25, 11:05 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Mon Oct 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1105 AM EDT Mon Oct 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... An upper disturbance moving quickly across the state today will bring scattered showers along with embedded storms from late this morning into the afternoon. Affected areas will see occasional lightning along with briefly heavy rain and wind gusts around 40 mph. Storm motion will be toward the east northeast around 25 mph. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts around 35 knots over inland lakes, the Intracoastal waters and the Atlantic waters. Mariners should keep an eye toward the west while monitoring potential for storms from late this morning into the afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A strong low pressure system forecast to move across the southeast states will bring another chance for lightning storms Thursday and a few storms could be strong, containing gusty winds. Poor small craft boating conditions return, especially to the offshore waters, by Thursday night and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon and tonight. Kelly/Pendergrast
In the hours before
Special weather statement, Oct 25, 1:34 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Mon Oct 25 2021
FLZ041-045-046-141-147-251815-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
134 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of Seminole, northern
Brevard, southeastern Orange and southeastern Volusia Counties
through 215 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bithlo, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Sanford, Titusville and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8056 2835 8057 2842 8127 2881 8142
2904 8086 2857 8053 2845 8049
TIME...MOT...LOC 1734Z 265DEG 24KT 2853 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Oct 25, 1:55 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
155 PM EDT Mon Oct 25 2021
FLZ047-053-054-058-251845-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
155 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of northeastern
Okeechobee, Indian River, southwestern Brevard and southeastern
Osceola Counties through 245 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Blue Cypress Lake, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2751 8094 2773 8111 2813 8083 2766 8040
TIME...MOT...LOC 1755Z 229DEG 26KT 2771 8087
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Oct 25, 2:11 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
211 PM EDT Mon Oct 25 2021
FLZ041-141-147-251845-
Coastal Volusia FL-Northern Brevard County FL-Inland Volusia FL-
211 PM EDT Mon Oct 25 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Volusia Counties through 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Maytown to near Haulover
Canal to near Space Coast Airport. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Orange, Titusville, New Smyrna Beach, Edgewater and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2860 8054 2847 8050 2847 8086 2909 8122
2912 8091
TIME...MOT...LOC 1811Z 247DEG 25KT 2889 8100 2875 8080 2855 8081
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockLocal storm report, Oct 25, 5:06 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
506 PM EDT MON OCT 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST SAINT LUCIE AIRPORT 27.49N 80.37W
10/25/2021 M39.00 MPH ST. LUCIE FL ASOS
ASOS AT TREASURE COAST AIRPORT, KFPR, MEASURED A PEAK
WIND GUST OF 34KT/39MPH FROM THE WEST.
&&
KRSpecial weather statement, Oct 25, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Mon Oct 25 2021
FLZ053-252215-
Osceola FL-
542 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of east central Osceola
County through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holopaw, Forever Florida and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2806 8144 2804 8143 2803 8139 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2810 8143 2821 8086 2793 8087
2793 8133 2794 8135 2795 8134 2798 8138
2800 8139 2800 8142 2806 8146
TIME...MOT...LOC 2142Z 274DEG 23KT 2811 8104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:34 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Oct 25, 1:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Oct 25, 1:55 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Oct 25, 2:11 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Oct 25, 2:26 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.